Jump to content

Anxiety


Recommended Posts

I've been feeling anxious and worried alot of the time recently. I've always been a big "worrywart." A family member suggested that I should talk to the doctor about getting something for anxiety. I noticed that anxiety is listed as one of the POTS symptoms. I did see a psychologist for awhile last year, but 1) it was too expensive and 2) to be quite honest I never felt any better talking to her than I do when talking to my family. All I can remember from the time prior to my diagnosis of POTS is several doctors saying that it was "all in my head." I guess i'm just a little wary of taking any more medication, and of getting some kind of unfounded psych diagnosis. I've missed last week and this week of work due to vomiting, abdominal pain and bloody stool. I go Monday morning for a colonoscopy and endoscopy. I'm thinking that I have an ulcer. So, i'm wondering what everyone's else experiences are. Would it be worthwhile to persue some sort of anxiety med? If so, is that something that my PCP can prescribe? I REALLY don't have the money or the patience to go to a new doc right now...

Link to comment
Share on other sites

Guest Julia59

I know how you feel. I have been having a spell of it lately too............ <_<

I'm not to happy about it. To me---that is the worst part of POTS----I can deal with a lot of the other symptoms. The anxiety turns my world upside down.

I never know if my heart related symptoms are form the POTS or the anxiety.

One drug I took years ago was phenobarbitol----it stopped the anxiety in it's tracks in 10 minutes. I only took it for about 6 months. I think it had positive long term affects as I didn't have spells for years. I took the phenobarbitol in 1982. I didn't get the panic attack type spells again until 1990---and I also started to develop more POTS symptoms------I was stable though for 10 years on a low dose beta blocker, and that was the only meds I took at the time. My other symptoms subsided for the most part other then the tachycardia.

In 2000 I crashed hard have have never been the same. I'm still on the beta blockers and added wellbutrin SR 100mg once a day, and have also been diagnosed with hashemotos thyroid and have to take synthroid. I also suffer from cervical spine problems and lower brain stem compression. If my problems continue, I may try the phenobarbitol again. It's an anti-seizure med.

Julie :0)

Link to comment
Share on other sites

I can relate to not wanting to take more medicine, but at the same time, anxiety can be crippling.

You mentioned stomach problems, and I know that my IBS triggered a lot of my anxiety before it was diagnosed. Once my symtoms were under control, I felt my anxiety decrease and did not need any medication for it. I think it's because i felt less "out of control" once my stomach quieted down. It can be so stressful just worrying about how bad the attacks will be, when they will come, how much work you will miss...etc.

I don't know if this would work in your case, but it's worth figuring out what triggers your anxiety. Just know you're not alone...i struggled with anxiety for a long time. It's the worst.

Link to comment
Share on other sites

hi-

issues with anxiety haven't been the most prevalant for me, but health situations/exacerbations can definitely bring on anxiety. as can of course many other things. and many POTSy folks have issues with symptoms that can feel like anxiety physically even if there isn't a known underlying issue to be anxious about. so...there are many sides of the issue to be explored, and i would definitely encourage you to do so b/c i know A LOT of people have been so glad to have done so...

and personally i know that i have jittery-type feelings when my nutrient intake is really rotten b/c of bad GI stuff going on...so that could be making things worse too?

i had many similar GI symptoms this past year - bleeding (NOT generally autonomic-related so definitely good to be getting it checked out) so wish you luck with the testing this next week. i hope you find some answers. try to make sure you get lots of IV fluids while you're there as that will help your recovery afterward....especially since you'll have had to clean yourself out entirely with the prep before & are going into it likely dehydrated from your rough week GI-wise. i hope things go as well as they can. let us know how things go when you are able.

hang in there,

B) melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...